MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-2530
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The neck of the accolade tmzf was damaged due to wear, which caused the metal head to come off.Metalosis was also confirmed during revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear/metallosis involving an accolade stem was reported.The event was confirmed.Method & results product evaluation and results: the device was not returned; however, photographs were provided for review.The photographs show a recently explanted stem with an extremely worn trunnion.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this case concerns a patient who underwent a cementless total hip arthroplasty with an accolade implant and a metal femoral head and then approximately eight years later underwent revision for trunnionosis, metallosis and had neck disassociation.I can confirm that the patient developed head neck disassociation with the above associated findings since i was able to see x-rays and gross specimens.The root cause of this event cannot be determined with certainty.The causes of trunnionosis, metallosis and head neck disassociation are multifactorial including surgical technique factors especially preparation of the trunnion and femoral head when implanted, patient factors such as activity level and bmi, and implant factors.The explanted prostheses should be submitted to stryker engineers for metallurgical analysis and examination to see if any defects were present." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.It was reported that the patient was confirmed due to disassociation, wear and metallosis.A review of the provided medical records by a clinical consultant indicated: "this case concerns a patient who underwent a cementless total hip arthroplasty with an accolade implant and a metal femoral head and then approximately eight years later underwent revision for trunnionosis, metallosis and had neck disassociation.I can confirm that the patient developed head neck disassociation with the above associated findings since i was able to see x-rays and gross specimens.The root cause of this event cannot be determined with certainty.The causes of trunnionosis, metallosis and head neck disassociation are multifactorial including surgical technique factors especially preparation of the trunnion and femoral head when implanted, patient factors such as activity level and bmi, and implant factors.The explanted prostheses should be submitted to stryker engineers for metallurgical analysis and examination to see if any defects were present." the device was not returned; however, photographs were provided for review.The photographs show a recently explanted stem with an extremely worn trunnion.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17609801
Report Number0002249697-2023-00927
Device Sequence Number6422258
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number6021-2530
Device Lot Number49272702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown